Alert archive / Oklahoma / Frost Advisories in 2011

Frost Advisory 2, NWS Norman, OK

October 18, 201111 counties in Oklahoma

NWS Norman, OK issued this frost advisory at Oct 18, 2011, 3:31 PM CDT for 11 counties in Oklahoma. It took effect at Oct 19, 2011, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 3:31 PM CDT (20:31 UTC)
In effect from
Oct 19, 2011, 2:00 AM CDT
Expired
Oct 19, 2011, 9:00 AM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS74 KOUN 182031
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT TUE OCT 18 2011

OKZ006-011-016-017-190030-
/O.NEW.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
/O.EXA.KOUN.FR.Y.0002.111019T0700Z-111019T1400Z/
/O.CON.KOUN.WI.Y.0019.000000T0000Z-111019T0000Z/
ALFALFA-MAJOR-CUSTER-BLAINE-
INCLUDING THE CITIES OF...CHEROKEE...FAIRVIEW...WEATHERFORD...
CLINTON...WATONGA
331 PM CDT TUE OCT 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT WEDNESDAY MORNING. A FREEZE WATCH
HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURE: 34 TO 38 WEDNESDAY MORNING. 28 TO 34 ON THURSDAY
  MORNING.

* IMPACTS: THOUGH NORTHWESTERLY WINDS MAY HINDER FROST 
  DEVELOPMENT IN MANY AREAS... LOW-LYING AREAS AND LOCATIONS 
  PROTECTED FROM THE WIND WILL LIKELY SEE FROST WEDNESDAY 
  MORNING. PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES
  WILL NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$

OKZ007-008-012-013-018>020-190030-
/O.NEW.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
/O.EXA.KOUN.FR.Y.0002.111019T0700Z-111019T1400Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER
331 PM CDT TUE OCT 18 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT WEDNESDAY MORNING. A FREEZE WATCH
HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURE: 34 TO 38 DEGREES WEDNESDAY MORNING. 27 TO 32
  DEGREES THURSDAY MORNING.

* IMPACTS: THOUGH NORTHWESTERLY WINDS MAY HINDER FROST 
  DEVELOPMENT IN MANY AREAS... LOW-LYING AREAS AND LOCATIONS 
  PROTECTED FROM THE WIND WILL LIKELY SEE FROST WEDNESDAY 
  MORNING. PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES
  WILL NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$

OKZ004-005-009-010-014-015-190030-
/O.NEW.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
/O.CON.KOUN.WI.Y.0019.000000T0000Z-111019T0000Z/
/O.CON.KOUN.FR.Y.0002.111019T0700Z-111019T1400Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA
331 PM CDT TUE OCT 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO
9 AM CDT WEDNESDAY. 

* TEMPERATURE: 34 TO 38 DEGREES FAHRENHEIT.

* IMPACTS: THOUGH NORTHWESTERLY WINDS MAY HINDER FROST 
  DEVELOPMENT IN MANY AREAS... LOW-LYING AREAS AND LOCATIONS 
  PROTECTED FROM THE WIND WILL LIKELY SEE FROST WEDNESDAY 
  MORNING. PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES
  WILL NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$

OKZ021>023-190030-
/O.NEW.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
/O.CON.KOUN.WI.Y.0019.000000T0000Z-111019T0000Z/
BECKHAM-WASHITA-CADDO-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO
331 PM CDT TUE OCT 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE: 32 TO 36 DEGREES ON THURSDAY MORNING.

* IMPACTS: PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES
  WILL NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$

OKZ033>038-190000-
/O.CON.KOUN.WI.Y.0019.000000T0000Z-111019T0000Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON
331 PM CDT TUE OCT 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: UNTIL 7 PM.

* WINDS: NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: SOME DIFFICULTY DRIVING ON EAST TO WEST ROADS...
  ESPECIALLY IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ024>032-040>043-047-048-190030-
/O.NEW.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...
COALGATE...TISHOMINGO...ATOKA
331 PM CDT TUE OCT 18 2011

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE: 30 TO 34 DEGREES.

* IMPACTS: PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES WILL
  NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$
3 follow-up statements
790 
WWUS74 KOUN 190032
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT TUE OCT 18 2011

OKZ004>020-191000-
/O.CON.KOUN.FR.Y.0002.111019T0700Z-111019T1400Z/
/O.CON.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER
732 PM CDT TUE OCT 18 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY MORNING. 

* TEMPERATURE: 34 TO 38 DEGREES WEDNESDAY MORNING. 27 TO 32 
  DEGREES THURSDAY MORNING. 

* IMPACTS: THOUGH NORTHWESTERLY WINDS MAY HINDER FROST 
  DEVELOPMENT IN MANY AREAS... LOW-LYING AREAS AND LOCATIONS 
  PROTECTED FROM THE WIND WILL LIKELY SEE FROST WEDNESDAY 
  MORNING. PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES 
  WILL NEED TO BE COVERED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$

OKZ021>032-040>043-047-048-191000-
/O.CON.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-
COAL-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...
TISHOMINGO...ATOKA
732 PM CDT TUE OCT 18 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TEMPERATURE: 30 TO 34 DEGREES.

* IMPACTS: PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES 
  WILL NEED TO BE COVERED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW YOU WILL PROTECT SENSITIVE PLANTS FROM THE COLD.

&&

$$
121 
WWUS74 KOUN 190906
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CDT WED OCT 19 2011

OKZ004>020-191715-
/O.UPG.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
/O.NEW.KOUN.FZ.W.0002.111020T0600Z-111020T1400Z/
/O.CON.KOUN.FR.Y.0002.000000T0000Z-111019T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER
406 AM CDT WED OCT 19 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN
EFFECT UNTIL 9 AM CDT THIS MORNING. 


* TEMPERATURE: 34 TO 38 DEGREES THIS MORNING. 27 TO 32 DEGREES
  THURSDAY MORNING.

* IMPACTS: THOUGH NORTHWESTERLY WINDS MAY HINDER FROST DEVELOPMENT
  IN MANY AREAS... LOW-LYING AREAS AND LOCATIONS PROTECTED FROM
  THE WIND WILL LIKELY SEE FROST THIS MORNING. MORE WIDESPREAD
  TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED BY THURSDAY
  MORNING. PLANTS SENSITIVE TO FROST OR FREEZING TEMPERATURES WILL
  NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

OKZ021>032-040>043-047-048-191715-
/O.UPG.KOUN.FZ.A.0001.111020T0600Z-111020T1400Z/
/O.NEW.KOUN.FZ.W.0002.111020T0600Z-111020T1400Z/
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-
COAL-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...
TISHOMINGO...ATOKA
406 AM CDT WED OCT 19 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE: 30 TO 34 DEGREES.

* IMPACTS: WIDESPREAD TEMPERATURES AT OR BELOW FREEZING EXPECTED
  OVER THE AREA. PLANTS SENSITIVE TO FROST OR FREEZING
  TEMPERATURES WILL NEED TO BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$
156 
WWUS74 KOUN 191407
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
907 AM CDT WED OCT 19 2011

OKZ004>020-192100-
/O.EXP.KOUN.FR.Y.0002.000000T0000Z-111019T1400Z/
/O.CON.KOUN.FZ.W.0002.111020T0600Z-111020T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER
907 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE: DROPPING TO NEAR FREEZING BY 1 TO 3 AM THURSDAY.
  MORNING LOW TEMPERATURES OF 27 TO 32 DEGREES.

* DURATION: RANGING FROM 1 OR 2 HOURS AT SOME HIGHER ELEVATIONS TO
  7 OR 8 HOURS AT SOME LOW LYING ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ021>032-040>043-047-048-192100-
/O.CON.KOUN.FZ.W.0002.111020T0600Z-111020T1400Z/
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-
COAL-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...
TISHOMINGO...ATOKA
907 AM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY. 

* TEMPERATURE: DROPPING TO NEAR FREEZING AT GROUND LEVEL BY 1 TO
  4 AM THURSDAY. MORNING LOW TEMPERATURES OF 29 TO 32 DEGREES.

* DURATION: RANGING FROM 1 OR 2 HOURS AT SOME HIGHER ELEVATIONS TO
  6 OR 7 HOURS AT SOME LOW LYING ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 18, 3:17 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 18, 3:17 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT TUE OCT 18 2011

.DISCUSSION...
AT LEAST PATCHY FROST IS EXPECTED IN NORTHERN OK TONIGHT... WITH
MANY LOCATIONS IN THE OUN CWA POSSIBLY RECORDING THEIR FIRST
FREEZE OF THE FALL SEASON ON THURSDAY MORNING. MILD TEMPERATURES
ARE EXPECTED FROM THIS WEEKEND INTO EARLY NEXT WEEK.

NORTHWEST WINDS WILL PREVAIL OVERNIGHT... BUT GUSTINESS SHOULD
SUBSIDE. LOW TEMPERATURES IN THE MID 30S ARE EXPECTED ACROSS MUCH
OF NORTHERN OK. SHELTERED AND LOW-LYING LOCATIONS MAY SEE SOME
FROST DEVELOPMENT THROUGH THE EARLY MORNING HOURS. A FROST
ADVISORY HAS BEEN ISSUED TO BRING EXTRA ATTENTION TO THE
POSSIBILITY OF AT LEAST PATCHY FROST.

MUCH OF THE NORTHERN TWO THIRDS OF THE CWA WILL HAVE A SHOT AT
DROPPING BELOW THE FREEZING MARK ON THURSDAY MORNING. A SURFACE
RIDGE AXIS WILL STRETCH FROM NORTH TO SOUTH ACROSS THE CWA... WITH
WINDS GOING LIGHT UNDER CLEAR SKIES. SOME SPREAD STILL EXISTS
AMONG MODELS/ENSEMBLE MEMBERS... BUT WE HAVE ENOUGH CONFIDENCE TO
ISSUE A FREEZE WATCH.

TEMPERATURES WILL WARM INTO THE WEEKEND WITH A CHANCE OF LIGHT
RAIN ON SATURDAY AND SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  61  35  64 /   0   0   0   0
HOBART OK         37  65  37  67 /   0   0   0   0
WICHITA FALLS TX  42  64  40  68 /   0   0   0   0
GAGE OK           36  62  30  67 /   0   0   0   0
PONCA CITY OK     35  58  28  61 /   0   0   0   0
DURANT OK         44  65  37  68 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 2 AM TO 9 AM CDT WEDNESDAY FOR OKZ004>020.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR OKZ004>032-040>043-047-048.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ004>006-009>011-
     014>017-021>023-033>038.

TX...NONE.
&&

26/03
Hazardous weather outlook, Oct 18, 12:18 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1218 PM CDT TUE OCT 18 2011

OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1218 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL PREVAIL
TODAY...ESPECIALLY IN WESTERN OKLAHOMA WHERE A WIND ADVISORY IS IN
EFFECT. THE STRONG WINDS WILL COMBINE WITH LOW HUMIDITY TO KEEP WILD
FIRE POTENTIAL ELEVATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
DRY WEATHER IS EXPECTED THROUGH MUCH OF THE WEEK... WITH THE NEXT
CHANCE FOR THUNDERSTORMS ON SATURDAY AND SUNDAY.

OTHER HAZARDOUS WEATHER...
A FROST ADVISORY IS IN EFFECT FOR PARTS OF NORTHWEST OKLAHOMA
WEDNESDAY MORNING. MORE WIDESPREAD FROST APPEARS POSSIBLE THURSDAY
MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY OCTOBER 19.

In the hours before

Local storm report, Oct 18, 11:49 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             1 N HOLDENVILLE         35.10N 96.40W
10/17/2011  E1.75 INCH       HUGHES             OK   PUBLIC

            DELAYED REPORT FROM MOTORIST NORTH OF HOLDENVILLE

0710 PM     HAIL             DAVIS                   34.50N 97.12W
10/17/2011  E1.00 INCH       MURRAY             OK   LAW ENFORCEMENT

0715 PM     HAIL             SULPHUR                 34.51N 96.98W
10/17/2011  E1.00 INCH       MURRAY             OK   LAW ENFORCEMENT

            DIME TO QUARTER SIZED HAIL REPORTED

0720 PM     HAIL             DUSTIN                  35.27N 96.03W
10/17/2011  E0.88 INCH       HUGHES             OK   CO-OP OBSERVER

0755 PM     TSTM WND GST     RINGLING                34.18N 97.59W
10/17/2011  E60.00 MPH       JEFFERSON          OK   PUBLIC

            DIME-SIZE HAIL WAS ALSO REPORTED.

0814 PM     HAIL             5 SW MARIETTA           33.88N 97.18W
10/17/2011  E1.00 INCH       COOKE              TX   CO-OP OBSERVER

0819 PM     HAIL             4 W NIDA                34.15N 96.57W
10/17/2011  E1.00 INCH       JOHNSTON           OK   PUBLIC

0845 PM     HAIL             3 W ATOKA               34.38N 96.19W
10/17/2011  E1.00 INCH       ATOKA              OK   PUBLIC

&&

NWS NORMAN
Local storm report, Oct 18, 12:21 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1221 PM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             1 N HOLDENVILLE         35.10N 96.40W
10/17/2011  E1.75 INCH       HUGHES             OK   PUBLIC

            DELAYED REPORT FROM MOTORIST NORTH OF HOLDENVILLE

0710 PM     HAIL             DAVIS                   34.50N 97.12W
10/17/2011  E1.00 INCH       MURRAY             OK   LAW ENFORCEMENT

0715 PM     HAIL             SULPHUR                 34.51N 96.98W
10/17/2011  E1.00 INCH       MURRAY             OK   LAW ENFORCEMENT

            DIME TO QUARTER SIZED HAIL REPORTED

0720 PM     HAIL             DUSTIN                  35.27N 96.03W
10/17/2011  E0.88 INCH       HUGHES             OK   CO-OP OBSERVER

0755 PM     TSTM WND GST     RINGLING                34.18N 97.59W
10/17/2011  E60.00 MPH       JEFFERSON          OK   PUBLIC

            DIME-SIZE HAIL WAS ALSO REPORTED.

0814 PM     HAIL             4 SW MARIETTA           33.89N 97.17W
10/17/2011  E1.00 INCH       LOVE               OK   CO-OP OBSERVER

0819 PM     HAIL             4 W NIDA                34.15N 96.57W
10/17/2011  E1.00 INCH       JOHNSTON           OK   PUBLIC

0845 PM     HAIL             3 W ATOKA               34.38N 96.19W
10/17/2011  E1.00 INCH       ATOKA              OK   PUBLIC

&&
CORRECTED LOVE COUNTY LOCATION FROM 5 SW MARIETTA TO 4 SW MARIETTA.

TJUDD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:06 PM CDTSevere Thunderstorm WarningOUNAtoka, Carter, Coal, Garvin, Johnston, Murray and 1 more69 min
Oct 17, 7:38 PM CDTSpecial Weather StatementOUNJefferson37 min
Oct 17, 7:43 PM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall47 min
Oct 17, 7:49 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Murray16 min
Oct 17, 8:15 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 1 more49 min
Oct 18, 4:37 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more14 hr
Oct 18, 3:31 PM CDTFreeze WatchOUNAlfalfa, Atoka, Beckham, Blaine, Caddo, Canadian and 29 more13 hr

Nearby

Frost Advisories in Oklahoma, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.